Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2002, 3:30 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 26, 2002, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Harrison County, MS, Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 262030 SVRNEW MSC047-059-262130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...ESCATAWPA * UNTIL 430 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM LONG BEACH TO CHANDELEUR SOUND...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS LINE OF STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 AM CDT, 12 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:10 AM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT WED JUN 25 2002 UPPER LOW PRESSURE SYSTEM NEARLY STATIONARY OVER THE ARKLATEX EARLY THIS MORNING AND MOST MODELS FORECAST VERY LITTLE MOVEMENT THRU THU. AFTERWARDS THE UPPER LOW OPENS INTO A SHEAR AXIS OVER E TX/W LA FRI. UPPER TROUGH ALOFT IN NRN STREAM WILL SHEAR EWD LEAVING HEIGHTS BUILDING EWD ACROSS THE NRN PLAINS OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL EVENTUALLY HELP THE REMNANTS OF THE SHEAR AXIS TO MOVE SWWD THRU S TX. ALSO THE WRN PORTION OF THE BERMUDA RIDGE WILL BUILD WWD ACROSS THE ERN/CNTRL GULF WHICH WILL AFFECT THE CENTRAL GULF COAST REGION. THEREFORE ABOVE NORMAL SHOWER ACTIVITY THRU FRI WILL GIVE WAY TO MORE SEASONAL ACTIVITY OVER THE WEEKEND AND PERHAPS A LITTLE BELOW NORMAL BY EARLY NEXT WEEK. IN THE MEANTIME, SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY MAY PRODUCE SOME LOCALLY HEAVY RAINS OF 2 TO 3 INCHES OR MORE. INDIVIDUAL SHOWERS WILL MOVE TO THE NORTH ABOUT 15 TO 20 MPH. THUS AREAL COVERAGE IS EXPECTED TO BE EXTENSIVE. PRECIP WATER VALUES ARE EXPECTED TO BE 1.9 INCHES OR GREATER WITH K-VALUES GREATEN THAN 34 AND THETA-E VALUES AT 850 MB 338 OR HIGHER. LATEST SATELLITE SOUNDER DATA CONTINUES TO SHOW DEEP TROPICAL MOISTURE FROM THE LA/MS COAST S AND SW TO THE SW GULF OF MEXICO. THIS MOISTURE IS FEEDING NWD. AVN IS THE MODEL OF CHOICE FOR THIS FCST PACKAGE AND SHOWS A VORT LOBE ROTATING AROUND THE BASE OF THE UPPER TROUGH INTO SRN LA THIS MORNING. THUS SHOWER ACTIVITY WILL BE ON THE INCREASE EARLY. MCB 85/70/86/70 7473 BTR 85/72/86/72 8563 MSY 85/75/86/75 8463 GPT 85/75/86/75 6362 .NEW...NONE LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Jun 26, 11:00 AM CDT, 4 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271100- HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE OF ISSUANCE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 26 2002 .SYNOPSIS...THE CENTRAL GULF COAST WEATHER CONTINUES TO BE INFLUENCED BY AN UPPER LEVEL LOW PRESSURE SYSTEM STATIONARY OVER THE ARKLATEX REGION. AN ABUNDANCE OF MOISTURE IN THE LOWER LEVELS IN COMBINATION WITH MID LEVEL INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND HEAVY DOWNPOURS OF RAIN THIS AFTERNOON AND TONIGHT. RAINFALL RATES OF TWO TO THREE INCHES PER HOUR CAN BE EXPECTED WITH SOME OF THE STORMS WHICH COULD RESULT IN LOCALIZED MINOR FLOODING OF ROADWAYS AND LOW LYING AND POORLY DRAINED AREAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. .MARINE HAZARDS...WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST LOUISIANA AND MISSISSIPPI COASTAL WATERS AS WELL AS THE TIDAL LAKES OF PONTCHARTRAIN...MAUREPAS AND BORGNE. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Jun 26, 2:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
237 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM SPRINGFIELD LA WIND DAMAGE
06/26/02 LIVINGSTON THUNDERSTORM WIND GUSTS
DOWNED SEVERAL TREES ALONG
HIGHWAY 1037 IN SPRINGFIELD
REPORTED BY SHERIFFS
DEPARTMENT.Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.